December 14th, 2013

WHY does Paraguard cause heavier periods? + continuing hormonal BC first few months

Hello folks,

I have been hoping to get a Paraguard. I went in for my annual exam yesterday and made an appointment for IUD insertion. The doctor warned that most people bleed for months after getting the Paraguard and suggested the Mirena. We talked a lot and I've read a lot, and I'm set on the Paraguard.

I am currently on the pill. Given that I don't have a problem with the pill, and it's more of a preference for the holistic, my doctor suggested that if I continue on the pill for the first 3-6 months, my body could adjust to the Paraguard without the strong side effects that are common.

This is a question I didn't think to ask, and have searched in the community and on Google:
Why is it that the Paraguard cause heavier and longer bleeding? Why does it cause cramping? How does the pill help with it?

Collapse )